Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 21, 2005, 4:59 PM MDT for Pueblo County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2005, 4:59 PM MDT (22:59 UTC)
- Expired
- Jun 21, 2005, 5:47 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 49 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2837 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 212300 SVRPUB COC101-220030- /O.NEW.KPUB.SV.W.0084.050621T2259Z-050622T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 459 PM MDT TUE JUN 21 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO. THIS INCLUDES PUEBLO. * UNTIL 630 PM MDT. * AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF PENROSE TO PUEBLO RESERVOIR...AND WAS MOVING NORTHEAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER PUEBLO RESERVOIR THROUGH 515 PM MDT. OVER PUEBLO WEST THROUGH 530 PM MDT. OVER WESTERN PUEBLO BY 520 PM MDT. BLENDE IS ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3850 10489 3819 10487 3818 10448 3851 10455 $$
4 follow-up statements
000 WWUS55 KPUB 212309 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 509 PM MDT TUE JUN 21 2005 COC101-220030- /O.CON.KPUB.SV.W.0084.000000T0000Z-050622T0030Z/ PUEBLO CO- 509 PM MDT TUE JUN 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN PUEBLO COUNTY UNTIL 630 PM MDT... AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF PINON TO PUEBLO RESERVOIR...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF PUEBLO TO 8 MILES WEST OF PUEBLO...MOVING EAST AT 10 MPH. SEVERE THUNDERSTORMS WILL BE... OVER PUEBLO WEST THROUGH 530 PM MDT. OVER PUEBLO THROUGH 545 PM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3850 10489 3819 10487 3819 10452 3851 10455 $$
000 WWUS55 KPUB 212317 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 516 PM MDT TUE JUN 21 2005 COC101-220030- /O.CON.KPUB.SV.W.0084.000000T0000Z-050622T0030Z/ PUEBLO CO- 516 PM MDT TUE JUN 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN PUEBLO COUNTY UNTIL 630 PM MDT... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF PINON TO EXTREME SOUTHWESTERN PUEBLO...OR ALONG A LINE EXTENDING FROM 16 MILES NORTH OF PUEBLO TO PUEBLO...MOVING EAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE... OVER PINON THROUGH 545 PM MDT. OVER PUEBLO THROUGH 545 PM MDT. INTERSTATE 25 FROM PINON TO 2 MILES SOUTH OF PUWBLO...AND BLENDE ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3850 10489 3819 10487 3819 10452 3851 10455 $$
000 WWUS55 KPUB 212329 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 529 PM MDT TUE JUN 21 2005 COC101-220030- /O.CON.KPUB.SV.W.0084.000000T0000Z-050622T0030Z/ PUEBLO CO- 529 PM MDT TUE JUN 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN PUEBLO COUNTY UNTIL 630 PM MDT... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM PINON TO SOUTHERN PUEBLO...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF PUEBLO TO PUEBLO...MOVING EAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE... OVER PUEBLO THROUGH 545 PM BLENDE IS ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. LAT...LON 3850 10484 3817 10483 3819 10452 3851 10455 $$
000 WWUS55 KPUB 212347 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 548 PM MDT TUE JUN 21 2005 COC101-212358- /O.CAN.KPUB.SV.W.0084.000000T0000Z-050622T0030Z/ PUEBLO CO- 548 PM MDT TUE JUN 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUEBLO COUNTY HAS BEEN CANCELED... AT 545 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3850 10484 3817 10483 3819 10452 3851 10455 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:59 PM MDT, 2 hours earlier.
Area forecast discussion, Jun 21, 2:59 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT TUE JUN 21 2005 .SHORT TERM... (TONIGHT AND WEDNESDAY) MAIN CONCERNS REMAIN COVERAGE AND MOVEMENT OF CONVECTION ACROSS THE REGION. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING CENTROID OF UPPER HIGH ACROSS SOUTH CENTRAL COLORADO ATTM...WITH WEAK WEST TO SOUTHWEST FLOW ALOFT ACROSS WESTERN COLORADO AND WEAK NORTHERLY FLOW ACROSS THE EASTERN PLAINS. WATER VAPOR IMAGERY ALSO SHOWING ABUNDANT MID AND UPPER LEVEL MOISTURE PLUME ACROSS CENTRAL COLORADO WITH A SECONDARY PLUME NOTED ACROSS WESTERN UTAH ATTM. REGIONAL RADARS ALSO INDICATING THE WEAK STEERING FLOW... WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ANCHORED TO THE HIGHER TERRAIN. AT THE SFC...OUTFLOW BOUNDARY FROM LAST NIGHTS NORTHEASTERN PLAINS CONVECTION MOVING ACROSS THE PALMER DVD AND AIDING IN THE CONVECTION FIRING ATTM. TONIGHT...CONVECTION ACROSS THE REGION SHOULD DIMINISH WITH SOLAR HEATING...AND WILL KEEP ISOLATED TO SCATTERED POPS THROUGH THE EVENING. WILL ALSO KEEP ISOLATED POPS OVERNIGHT ACROSS THE SW AND CENTRAL MTS...AS UPPER HIGH SLOWLY DRIFTS SOUTH AND EAST...KEEPING WEAK SW FLOW ALOFT AND THE POSSIBILITY FOR ANY STORMS ACROSS EASTERN UTAH AND NORTHEASTERN ARIZONA TO DRIFT ACROSS THE AREA. WITH THE WEAK NORTHERLY FLOW ACROSS THE EASTERN MTS THIS EVENING...STORMS WILL CONTINUE TO BE SLOW MOVERS...WITH LOCALLY HEAVY RAIN A CONCERN. WEDNESDAY...UPPER HIGH CONTINUES TO SLIDE SOUTH AND EAST...WITH UPPER FLOW BECOMING MORE SOUTHWESTERLY ACROSS THE ENTIRE REGION. MID AND UPPER LEVEL MOISTURE WILL REMAIN ABUNDANT...AND WILL GO WITH SCATTERED AFTERNOON TSRA ACROSS THE MTS. WITH SW STEERING FLOW... STORMS WILL BE MORE LIKELY TO MOVE OFF THE HIGHER TERRAIN...AND HAVE INCREASED POPS ACROSS THE I-25 IN THE AFTERNOON AS WELL. WITH MORE MOISTURE IN THE ATMOSPHERE AND INCREASED AFTERNOON CLOUDS... HAVE GONE ON THE COOLER SIDE OF GUIDANCE. -MW .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) HIGH PRESSURE OVER THE REGION BEGINS TO WEAKEN AND THEN REFORMS OVER CENTRAL PLAINS. WE CONTINUE TO SEE WEAK SHORT WAVES RIPPLE AROUND THE EDGES. MOIST PLUME FROM THE SOUTH APPEARS TO HOLD TOGETHER WITH ENOUGH MOISTURE TRAPPED UNDER THE RIDGE TO SUPPORT AFTERNOON/EVENING CONVECTION OVER THE MOUNTAINS. AS THE SHORT WAVES RIPPLE ACROSS UVV IS ENHANCED AND IMPROVES COVERAGE AND PROBABILITIES. TIMING THESE LITTLE RIPPLES HOWEVER WILL CONTINUE TO BE DIFFICULT. MODELS IN SOME AGREEEMENT WITH A BOUNDARY DROPPING DOWN THE EASTERN PLAINS ON FRIDAY. USED NAM TIMING TO ADJUST POPS, WINDS AND TEMPS. MOISTURE HANGS IN WELL INTO FRIDAY NIGHT. SATURDAY TROF IN THE WEST MOVES CLOSER AND SOUTHWEST FLOW SHOULD IMPROVE CHANCES FOR THUNDERSTORMS IN THE SOUTHWEST. RIDGE REFORMS BUT MORE TO OUR EAST BY MONDAY. TEMPS WARM AND MOIST PLUME GETS SOME HELP FROM THE WESTERN TROF TO KEEP THE DIURNAL CONVECTION MACHINE GOING THROUGH TUESDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/21
Hazardous weather outlook, Jun 21, 6:50 AM MDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT TUE JUN 21 2005 COZ058>089-093>099-221400- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 650 AM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS ANTICIPATED ACROSS THE MOUNTAINS OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL DRIFT EAST OFF THE MOUNTAINS AND ALONG THE I- 25 CORRIDOR LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE THUNDERSTORMS WILL BE CAPABLE OF CLOUD TO GROUND LIGHTNING... BRIEF PERIODS OF HEAVY RAIN...HAIL UP TO 1/2 INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION FROM WEDNESDAY INTO NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 21, 3:10 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 6 ESE MONUMENT 39.04N 104.75W
06/21/2005 0.75 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jun 21, 3:32 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 4 ENE COLORADO SPRINGS 38.86N 104.75W
06/21/2005 1.00 INCH EL PASO CO TRAINED SPOTTER
&&
RSGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:52 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 64 min |
| Jun 21, 2:47 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 69 min |
| Jun 21, 4:05 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 51 min |
| Jun 21, 4:15 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jun 21, 5:42 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.